I was taken off of my Seroquel due to severe physical side effects and complications.
At my psych appointment in August, I was to stop the rest of both my Geodon and Seroquel within about a three day period.
Of course, me being me, I immediately stopped both and let the new medication of 4mg of Risperidone just take the reins.
Sure I crashed horridly, and had wretched side effects the next few days.
I expected repercussions.
But that Risperidone kicked in real quick and worked really, really well.
After a week on that, I then received my first 234mg Invega injection.
The following week, a 156mg injection.
Now, every month, I go into my psychiatrist’s office and get a 234mg injection.
I do not have to take a daily antipsychotic this way.
I’m still on Effexor, Visteral (for anxiety – it actually works really well), Trazodone for sleep and Vitamin D.
Not to mention my Synthroid, Meloxicam, Metoprolol, Tizandine and Tylenol for everything else.
I’m grateful for medications.
Besides, that’s not nearly as many prescriptions as I’ve been on in the past.
The beta blocker – Metoprolol, will hopefully be gone once the rest of this awfully accrued Seroquel weight is gone.
My body hated that shit.
I didn’t even realize how horrible it made me physically because I have a hard time looking past my mental health issues.
I see better mental health as doing better, regardless of the physical costs.
If I can even notice the physical costs myself.
This is not the first time a doctor has told me to get off of a certain mental health med because of physical issues it’s causing.
But, I’m grateful I happened to have made an appointment with my primary care doc when I did.
Otherwise I could be in real bad physical shape right now.
I was so so SO swollen.
All of my clothing wasn’t fitting properly.
I could feel parts of my legs touch that never touch.
My face went from oval to round.
I was so forgetful and foggy.
But, this Invega seems different in many ways.
I don’t feel puffy or swollen on it.
Having Rheumatoid Arthritis makes me super sensitive to bouts of inflammation.
Beyond my poor worn out joints, my intestines and entire body become inflamed as well.
To a point where I had to take a steroid burst again last week after the Seroquel was completely gone.
But, I dropped a little over seven pounds in a six day period.
That’s what I’m up against.
I have to get the swelling down somehow.
Adding a Rheumatologist right now would be too much for me.
Besides, my insurance isn’t that good at all and only covers an office that isn’t accepting new patients anytime soon.
My “pain” doctor, general practitioner, psychologist and therapist are all plenty of doctors or practitioners for me right now.
I have to meet with my case manager at least once a month, and go to group sessions when I can as well.
It’s a lot of appointments.
Adding another layer might collapse everything right now.
Oh, I know some of these meds are taken because of side effects of other meds, right?
I know this.
So, if I have to take the Metoprolol for the rest of my life due to side effects from mental health medications, I guess that is just something I have to deal with.
I’ve been told by several docs that antipsychotics do have a reputation for raised blood pressure over time.
But, I don’t have the privilege to not take my medications.
I have to take them to live.
I can’t be the person I think I can be without them.
It’s absolutely and painfully obvious to me now.
The paranoia, the voices, the faces, everything, they’re all a creation of my mind, and I didn’t even know that was a problem until now.
My life, the pieces I remember, are screamingly obvious right now.
I didn’t know.
All this time, no one even brought up my psychosis symptoms.
Well, that’s probably not reality.
I do recall many of the therapists I’ve had over the years talk about my disassociation issues.
My fragmented mind.
But no one put two and two together around psychosis issues until it got so bad that I lost almost everything.
No wonder I just figured that it was just what I had to deal with.
It’s maddening that no one put it together.
I could’ve been better years and years ago.
But, maybe I wasn’t ready back then, right?
Well, anyway, this Invega is very, very promising for me.
I’m seriously floored.
I don’t really think I can properly express how much it is helping me so far.
I feel as though this medication was made just for me.
I honestly forgot the last time I felt actually decent, actually good like this.
Not manic, but good.
It’s been decades.
And not just saying it, but feeling it.
My mind is clearing up.
I’m changing – no idea into who yet.
But, I’m letting myself breathe into it.
It’s so difficult to try to describe.
It feels like it could switch into mania any instant, but really, I don’t remember this feeling, ever.
This is a new one.
And I can’t place it yet.
I know this new medication is working, because for the first time I can remember, I can read and almost retain the information.
I’m not skimming and summarizing to get usually a wrong idea of what’s being said.
As if reading had become difficult – a chore.
I love reading, and I haven’t really been able to properly read in so, so long.
I’m able to read a whole sentence and see it in my head.
It’s like my memory has been jump started.
And the only change I’ve had is medication.
Everyday that passes is clearer than the next.
I’m very, very hopeful today.